Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 31, 2022, 11:31 PM CDT for 6 counties in Missouri. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2022, 11:31 PM CDT (04:31 UTC)
- Expired
- Jun 1, 2022, 7:28 AM CDT
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cooper County, MO, Howard County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 119 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
845
WGUS53 KEAX 010431
FFWEAX
MOC053-089-101-107-159-195-011030-
/O.NEW.KEAX.FF.W.0002.220601T0431Z-220601T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1131 PM CDT Tue May 31 2022
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Cooper County in central Missouri...
Howard County in central Missouri...
Pettis County in central Missouri...
Saline County in central Missouri...
Eastern Johnson MO County in west central Missouri...
Southeastern Lafayette County in west central Missouri...
* Until 530 AM CDT.
* At 1131 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sedalia, Warrensburg, Marshall, Boonville, Higginsville, Knob
Noster, Fayette, Concordia, Slater, Sweet Springs, Glasgow,
Whiteman Air Force Base, La Monte, New Franklin, Pilot Grove,
Corder, Alma, Bunceton, Armstrong and Blackburn.
This includes the following highways...
Interstate 70 in Missouri between mile markers 40 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3903 9392 3926 9292 3924 9294 3922 9291
3924 9286 3923 9285 3928 9282 3931 9271
3925 9245 3920 9245 3898 9257 3892 9250
3882 9255 3858 9375
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Kurtz2 follow-up statements
103
WGUS53 KEAX 010706
FFWEAX
MOC053-089-101-107-159-195-011300-
/O.EXT.KEAX.FF.W.0002.000000T0000Z-220601T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
206 AM CDT Wed Jun 1 2022
The National Weather Service in Pleasant Hill MO has extended the
* Flash Flood Warning for...
Cooper County in central Missouri...
Howard County in central Missouri...
Pettis County in central Missouri...
Saline County in central Missouri...
Eastern Johnson MO County in west central Missouri...
Southeastern Lafayette County in west central Missouri...
* Until 800 AM CDT.
* At 206 AM CDT, Doppler radar indicates the heaviest storms have
shifted south. Radar estimates between 2 and 5 inches of rain have
fallen through the warned area. Excessive runoff may lead to flash
flooding.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sedalia, Warrensburg, Marshall, Boonville, Higginsville, Knob
Noster, Fayette, Concordia, Slater, Sweet Springs, Glasgow,
Whiteman Air Force Base, La Monte, New Franklin, Pilot Grove,
Corder, Alma, Bunceton, Armstrong and Blackburn.
This includes the following highways...
Interstate 70 in Missouri between mile markers 40 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3903 9392 3926 9292 3924 9294 3922 9291
3924 9286 3923 9285 3928 9282 3931 9271
3925 9245 3920 9245 3898 9257 3892 9250
3882 9255 3858 9375
FLASH FLOOD...RADAR INDICATED
$$
CDB487
WGUS73 KEAX 011228
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
728 AM CDT Wed Jun 1 2022
MOC053-089-101-107-159-195-011238-
/O.CAN.KEAX.FF.W.0002.000000T0000Z-220601T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cooper MO-Howard MO-Johnson MO MO-Lafayette MO-Pettis MO-Saline
MO-
728 AM CDT Wed Jun 1 2022
...FLASH FLOOD WARNING FOR COOPER, HOWARD, PETTIS, SALINE, EASTERN
JOHNSON MO AND SOUTHEASTERN LAFAYETTE COUNTIES HAS BEEN REPLACED
WITH A FLOOD WARNING...
LAT...LON 3903 9392 3926 9292 3924 9294 3922 9291
3924 9286 3923 9285 3928 9282 3931 9271
3925 9245 3920 9245 3898 9257 3892 9250
3882 9255 3858 9375
$$
KurtzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 31, 6:29 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, May 31, 6:29 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
629 PM CDT Tue May 31 2022
.Discussion...
Issued at 334 PM CDT TUE MAY 31 2022
Key Messages:
- Scattered showers and thunderstorms will continue across east
central Kansas through west central and northwest Missouri through
the afternoon hours ahead of a frontal boundary slowly sagging into
the northwest corner of Missouri.
- The threat of strong to severe thunderstorms will return later
this afternoon and persist well into the evening hours. Main threats
will be focused in areas south and east of a line from Kansas City
to Kirksville. The primary threats associated with the storms this
afternoon will be torrential rain, large hail, and damaging winds.
Discussion:
Looking at the big picture, water vapor imagery shows us that the
CONUS is dominated by a somewhat amplified pattern, with a trough
stretched out from the Great Basin into the Upper Great Lakes,
where the leadings shortwave trough is spinning its way slowly north
into Canada. The leading shortwave brought some cooler air to the
plains, forcing a frontal boundary south across the plains states
over the past couple of days, with the boundary currently wallowing
in the far northwest tip of Missouri. Thunderstorm activity along
the front last night has slowly settled southeast though the morning
and early afternoon hours as the outflow from storms pushed the
effective frontal boundary southeast. This resulted in several areas
of flooding through the day as some areas on the northwest of KC
picked up over 5 inches of rain. Further south, rainfall totals
arean't quite as high, but still in excess of 2 inches in many
areas.
For the rest of the day and overnight hours...we will be watching
the continuing activity moving from west central MO into central MO,
while also watching for redevelopment of storms along the effective
frontal boundary, which is roughly stretched from Butler MO
northeast to around Moberly MO. Storms developing south and east
of the effective boundary this afternoon have the best chance for
severe weather, as the southerly winds advect in fresh moist air
and instability. Large hail and damaging winds are the main
threats with the stronger storms this afternoon, but with
precipitable water values around 1.8 inches across the region,
torrential rain will be concern with all the storms today and
tonight. Central Missouri should be able to handle the heavy rain
with out too much flooding, but the areas of east central Kansas
and west central Missouri, that received heavy rain earlier in
the day, will be under threat from more flooding. So, while the
strongest storms area expected ahead of the boundary, in areas
from west central to central Missouri late this afternoon and
evening, we do expect the nocturnal jet to develop this evening
and help push convective activity back to the north. This may
result in more flooding in areas that got significant rain
earlier today. Thus, we will be continuing the Flood Watch for
those areas through 12Z Wednesday.
Otherwise for Wednesday, we will be watching the secondary
shortwave, currently in the base of the trough in the Great Basin,
which will open up and advect across the Central Plains. This is
expected to result in yet another round of rain Wednesday, as
showers and thunderstorms develop to our west in central Kansas and
move across Missouri Wednesday afternoon and evening. That said,
current forecast precipitation totals don't look too threatening,
and severe weather chances look non-existent.
&&
.Aviation...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 624 PM CDT TUE MAY 31 2022
An additional round of showers and thunderstorms is expected to
move into the area in the next couple hours. Impacts will
primarily be for MKC and IXD, but MCI also has the potential to
see a few nearby thunderstorms. Thunderstorm activity is expected
to shift south after midnight, however shower activity is
expected to remain through the TAF period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Wednesday morning for KSZ025-057-060-103>105.
MO...Flood Watch through Wednesday morning for MOZ028>030-037-038-
043>045-053-054.
&&
Discussion...Cutter
Aviation...HBHazardous weather outlook, May 31, 4:52 AM CDT, 18 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 452 AM CDT Tue May 31 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 452 AM CDT Tue May 31 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms today with a few severe thunderstorms possible later this afternoon and this evening mainly along and south of the Missouri River. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:26 PM CDT | Areal Flood Warning | EAX | Cass, Jackson, Johnson, Lafayette, Ray | 18 hr |
| May 31, 11:17 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 3 days |
| Jun 1, 12:59 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 46 min |
| Jun 1, 1:41 AM CDT | Special Weather Statement | EAX | Bates | 34 min |
| Jun 1, 1:58 AM CDT | Flash Flood Warning | EAX | Cooper, Henry, Johnson, Pettis | 6 hr |
| Jun 1, 3:02 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 29 min |
| Jun 1, 3:02 AM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Jun 1, 3:13 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 46 hr |
| Jun 1, 3:18 AM CDT | River Flood Warning | EAX | Cooper | 48 hr |
| Jun 1, 4:12 AM CDT | River Flood Warning | EAX | Cooper | 41 hr |
| Jun 1, 7:28 AM CDT | Areal Flood Warning | EAX | Cooper, Howard, Johnson, Lafayette, Pettis, Saline | 26 hr |
| Jun 1, 7:30 AM CDT | Areal Flood Warning | EAX | Cooper, Henry, Johnson, Pettis | 26 hr |
| Jun 1, 9:45 AM CDT | River Flood Warning | EAX | Cooper, Howard | 42 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.